It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board

  • A warning about BC pills and corneal problems

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-14-2003, 01:45 PM   #1
    Phobia
    Junior Member
     
    Phobia's Avatar
     
    Join Date: Nov 2003
    Posts: 13
    Phobia HB User
    A warning about BC pills and corneal problems

    I feel compelled to tell my daughter's story as it may save someone else from the suffereing she endured for 7 months. My daughter is 17 and taking Birth control pills for a condition called PolyCystic Ovaries. In June her pills were changed to Ortho Cyclen, she had many changes in her BC pills due to side efects like cramping. One weekend in June she started to get occasional headaches and a stabbing pain in her right eye. The eye pain went away by Monday and we forgot about it until about a month later it happened again ......... and also on a weekend. Once again by Monday it was gone and forgotten. The third time, In September, I called the first eye doctor who could see her right away and we were seen 2 days later. Her perfect vision had gone from 20/20 to 20/100 in the eye with the stabbing pain. During the exam I was surprised to realize how bad her vision was, but because she never complained that she had blurry vision since it was only in one eye. I asked if any of her medications (she takes BC pills and Thyroid pills) could cause this or if the headaches were connected and was told "no". The Optometrist said she may have Glaucoma and scheduled her for 2 tests in November. I left there knowing I had to find a better doctor and that she couldn't go on with this eye pain for 2 months.

    So on a Sunday I called my family Opthamologist (it takes 4 months to get an appointment with him) at home and begged him to see her that week, he agreed and we were seen Friday. He examined her and said she had lesions on her eye and didn't know why, especially since she never had an eye infection. Again I asked if any of her meds or if the headaches were connected ............ He said "no". She was started on eye drops and in one month her vision was better, 20/40 but she still had headaches. We stopped the drops because the lesions were gone and the eye was better. Two weeks later we were back with the same problem .......... blurry vision and stabbing pain in the eye.......... and increasing headaches. This time we saw a different Opthamilogist and again I asked if the headaches or meds could be connected, he also said "no". He put her back on the steroid eye drops and her eye pain once again got better, however the headaches were too much for her to bear. So we started to see the pediatrician and get blood tests and head/sinus x-rays, all were negative.

    Friday she was telling me a friend told her that she also got headaches and they were hormonal ............ a light went off and I started to research her BC pills. Sure enough, the pills cause lesions on the cornea and changing in the curvature of the cornea ............ as well as headaches. I don't know why it didn't come to me sooner, maybe because 4 doctors reasured me that it wasn't her meds. I also didn't get a information sheet with her meds since we use a Mail order pharmacy now. But I hope to spare some others the same paim my daughter went through.

    My point is not to put down BC pills but to be aware of side effects and trust your gut feelings. So many new drugs come out every year and I'm sure doctors can't keep up witth them all, so we need to be careful.
    Love
    Cathy
    __________________

    P.H.O.B.I.A.
    Panic/Anxiety support group
    http://community.nj.com/cc/phobia

    If someone listens, or stretches out a hand, or whispers a kind word of
    encouragement, or attempts to understand a lonely person,
    extraordinary things begin to happen.

    ~Loretta Girzatlis~

     
    Sponsors Lightbulb
       
    Old 12-14-2003, 01:58 PM   #2
    Dakota
    Senior Veteran
    (female)
     
    Dakota's Avatar
     
    Join Date: Jun 2003
    Posts: 1,068
    Dakota HB User
    Re: A warning about BC pills and corneal problems

    Reeeeeeeeeeeally?

    Interesting....I've got a bunch of eye problems....and I'm going in for my yearly/pap etc next month and getting on some pills...Now ya got me a bit worried LOL.....guess I'll be doing a bunch of research before my appointment.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Recurrent Corneal Erosion sroman127 Eye & Vision 125 06-18-2008 04:59 AM
    PLEASE HELP! question about treatment Recurring corneal erosion pengworm79 Eye & Vision 13 01-15-2008 04:45 AM
    Corneal Ulcer salle47 Eye & Vision 16 06-15-2007 09:37 AM
    corneal erosion + pal01 Eye & Vision 4 08-01-2006 08:58 AM
    warning for women for ACE inhibitors vipergg22 High & Low Blood Pressure 1 06-08-2006 06:11 AM
    Corneal Erosion Joelle1981 Eye & Vision 56 02-19-2006 01:06 PM
    Corneal Ulcer .......2 weeks later still sore eyes! engineer1961 Eye & Vision 2 04-28-2004 04:20 PM
    Corneal erosion/blepharitis/dry eye or all of the above RBolander Eye & Vision 36 11-10-2003 05:17 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:45 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!